Rx'd Nucynta along with Methadone

25 replies [Last post]
quincy
User offline. Last seen 48 weeks 5 days ago. Offline
Member
Joined: Apr 7 2009
Posts: 1875
wow . . .

Welcome to pharmer Keshiva,

First off, I'm not a dr. and my opinions are just that, opinions. Having written that I have to say that your new dr. seems to be trying to milk the Workman's Comp in your state for every dime he can. I realize that you aren't paying for these drugs but some of them, Nucynta especially, are quite expensive. The post from pharmer member celtic is right on about the relative lack of interactions as he listed, your new dr. was careful about that part of his job but his Rx has me wondering if he bothered to tell you about the various drugs' individual adverse side effects. Did he tell you that almost all of them have some nasty ones like nausea, diarrhea, vomiting, headaches, asthenia (loss of strength), somnolence (sleepiness),and moderate to severe heartburn. Not everyone is going to have these adverse side effects but with 6 different drugs your odds are not that good that you will escape them all. In any case, why is he prescribing you 6 drugs when, as you wrote, the 2 drugs that your old dr. Rx'ed you worked fine. IMHO, the fewer the better when it comes to drugs.

Do you have arthritis? That's what meloxicam was developed for and is mostly prescribed for. I'm 57 and I have osteo-arthritis that is agravated by my cancer therapy. I was Rx'ed that stuff once . . . I was only able to take three doses because it made me so sick that I was hugging the porcelan goddess every time I took it. I told my dr. that and he said, "Yes, we get that complaint quite often." I sure wish that I could have made him take his own medicine.

I'm gonna quit ranting now but it looks like this new dr. you got stuck with is narcophobic. Since you were taking a relatively small dose of Oxy and Percocet for 5 years without an increase in dosage (According to your post, which I fully believe because that's what most of us true Chronic Pain sufferers (CPs) do.) you are not what is called an "at risk" patient. If I were you I would go ahead and pick up the script and give them all a try. Who knows, all that stuff might work for you. Everybody's metabolism is different after all. All I can tell you is that I've taken 4 out of the 6 drugs that he has Rx'ed you and I returned the barely used bottles to the prescribing dr. along with my complaints. Best of luck to you . . . Q

 

Benny Badback
Benny Badback's picture
User offline. Last seen 4 years 18 weeks ago. Offline
Member
Joined: Mar 24 2010
Posts: 263
When the cure......

is 3x worse then the problem it is time to pause and reflect. Like 'Quincy M.E.' so eloquently pointed out, "too much is too much"   After getting diagnosed w/PTSD I was RX'ed an A/D which made me itch, then another Rx for the itchy part, but  that one made me sweat, but that was controlled by another pill.. This one makes my feet swell, but thats okay because I have another Rx for that, and before you know it you are taking 6 or 7 pills instead of 1 or 2.

Taking meds is like golf, less is best.

quincy
User offline. Last seen 48 weeks 5 days ago. Offline
Member
Joined: Apr 7 2009
Posts: 1875
To bb . . .

Aww, c'mon benny . . . do I really look that much like Jack Klugman?  LOL and thx for the laugh . . . Q

veronikaNYC
veronikaNYC's picture
User offline. Last seen 5 years 1 week ago. Offline
Member
Joined: Feb 28 2012
Posts: 3
Re: Nucynta (and hi forum)

As an intro, I have chronic hip/lumbar spinal pain and have been seeing pain mgmt. specialists for about 4 years now.  I may not have given the Nucynta a valid trial, because I felt HELLACIOUS when on it.  Dizzy, blurry, etc. and still in pain, requiring me to take the same amount of Maxdone (hydro 10/325) to take care of it.

I see a different pain doctor now who is a neurologist at Mt. Sinai, and he said it was not even indicated for lumbar issues (?!).

Anyway, just wanted to let you know vis a vis using SSRI's, etc. can work as I now take 40 mg. of Cymbalta daily and have been able to cut down on the narcotics from about 6 - 8/day to 3-4/day.

 

Cheers.

Veronika.

quincy
User offline. Last seen 48 weeks 5 days ago. Offline
Member
Joined: Apr 7 2009
Posts: 1875
Cool V . . .

Welcome aboard Veronika,

I'm a big Cymbalta fan myself. My psychiatrist Rx'ed me it before the FDA approved it for pain issues and he had no idea that CP was even in the therapy's picture at the time. So, I was in a unilateral double blind autonomous test, if there is such a creature. After the 1st month on Cym. I reported a marked reduction in perception of pain level . . . that was 2 years before the FDA granted their approval and the ads showed up all over the place. Geez, I wish I could market my endorsement, ya know?

BTW, Cymbalta is an SSNRI, a Selective Seratonin and Norepinephrine Re-uptake Inhibitor while Nucynta is an SNRI, lacking the Selectivity of Cym. The diff. between it's selectivity and Nucynta's shotgun approach is the likely culprit behind most of the negative reactions to Nucynta. Your case; dizziness, vision probs and low potency, are typical reports though some swear by it. Personally, it was one of the worst Rxs that I've received for mal side effects . . . even worse than the hormone therapy that I'm on for metastasized prostate cancer, and that takes some doing.

V, I've been on Cymbalta for 5 years now and in the past year I've started to notice waning efficacy. My psy. and onc. have dealt with this by upping my dosage of Cym. to 90mg for added pain relief and adding Abilify 5mg for the A/D relief. If you find that Cymbalta starts to fade on you, I reccommend this change as it works fine for me, though I'm no Dr, 'K? . . . Q